[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 35.168.111.204. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
March 9, 1970

Pyridoxine for Levodopa-Induced Dystonia

Author Affiliations

University of Kentucky Lexington

JAMA. 1970;211(10):1700. doi:10.1001/jama.1970.03170100062021
Abstract

To the Editor.—  Torsion dystonia has been a distressing side effect of the treatment of Parkinson's disease with levodopa (L-DOPA).1 Several authorities have indicated that pyridoxine interferes with both the desired and the undesirable effects of levodopa. The time necessary for this effect to occur is said to be several days. I have seen this happen in less than 30 minutes with persistent effect.

Report of a Case.—  A 51-year-old man had become so disabled in two years by rigidity, bradykinesia, and stooped posture that he was confined to a nursing home. Tremor was moderate but not a primary problem. Levodopa was begun in increasing doses up to 2 gm four times daily for three weeks. This resulted in abolition of tremor, about 25% improvement in the rigidity and bradykinesia, about 50% improvement in posture, and no undesirable effects. The patient was able to return to complete self-care in

×